Thunderstorm Wind, Columbia
- When
- July 13, 4:26 PM EST
- Where
- Columbia County, Almedia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.017, -76.400
Thunderstorm winds knocked down several trees in Scott Township.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 13, 2:10 PM EST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT WED JUL 13 2005 .SYNOPSIS... A MOIST TROPICAL AIRMASS HAS TAKEN GRIP OF THE REGION AND WILL PERSIST THROUGH THE NEXT WEEK OR SO. THERE WILL BE A CHANCE OF MAINLY DIURNAL SHOWERS/T-STORMS ALMOST EVERY DAY...WITH WARM OVERNIGHT LOWS AND HUMID SEASONABLE DAY TIME HIGHS. HEAVY RAIN AND LOCAL FLASH FLOODING WILL BE POSSIBLE AS WELL...WITH PWAT VALUES NEAR 2 INCHES THROUGH THE NEXT SEVERAL DAYS. && .SHORT TERM (TONIGHT THROUGH SATURDAY)... PRETTY GENERIC FORECAST...WITH STAGNANT PATTERN. HAVE PAINTED MAINLY 40-50% POPS DURING THE AFTN/EVE...WITH 20-30% OVERNIGHT AND MORNING HOURS TO REFLECT MOST LIKELY TIMES FOR CONVECTION. CAPE VALUES OF NEAR 2000 J/KG WILL BE LIKELY THUR AFTN...SO PULSE STORMS WILL BE LIKELY WITH MINIMAL SHEAR. THE MAIN PROBLEM WILL BE SLOW MOVING T-STORMS THAT WILL PRODUCE VERY HEAVY RAIN IN SPOTS. MUGGY AND UNCOMFORTABLE CONDS WILL CONTINUE...WITH HAZY SKIES AS WELL. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... TROPICAL MOISTURE WILL BE PREVALENT ACROSS THE AREA THROUGH THE WEEKEND...AS THE REMNANTS OF DENNIS FINALLY MOVE NORTH THRU THE EASTERN GREAT LAKES. THIS WILL CONTINUE THE TREND OF MAINLY DIURNAL CONVECTIVE SHOWERS/T-STORMS. WE MAY GET A DRY DAY MON...AS OP GFS/MREF SHOWING A SHORT WAVE RIDGE MOVING ACROSS THE REGION. WARM AND HUMID CONDITIONS WILL PERSIST THOUGH...WITH H850 TEMPS CONTINUING TO RUN +1-2 STDEV. MAX TEMPS COULD REACH LOWER 90S IN VALLEY LOCATIONS MON AND TUE. COLD FRONT PASSAGE STILL POSSIBLE BUT NOT UNTIL WED TIME FRAME...AS THE UPR LVL PATTERN FINALLY SHOWING SINGS OF SHIFTING BY MID TO LATE WEEK. MREF SHOWING LONG WAVE RIDGE DEVELOPING IN WESTERN CONUS WITH POSITIVE H500 HEIGHT ANOMALIES...AND A PRONOUNCED TROF DIGGING ACROSS THE GREAT LAKES. && .AVIATION... HAZE BY DAY AND AREAS OF FOG BY NIGHT WILL DOMINATE THE REGION. THIS WILL PRODUCE MAINLY MVFR FLYING CONDITIONS DURING THE DAY AND MAINLY IFR CONDITIONS OVERNIGHT TONIGHT. SOME LOCALIZED AREAS OF DENSER FOG COULD PRODUCE LIFR CONDITIONS MAINLY IN VALLEYS AND NEAR WATER BODIES. IN ADDITION TO THE HAZE PROBLEM...THUNDERSTORMS OVER SOUTHWESTERN AREAS...MAINLY FROM JOHNSTOWN AND SOMERSET SOUTHWARD TO THE MARYLAND BORDER WILL REDUCE VISIBILITIES AND POSE A FLIGHT HAZARD. GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS WILL BE POSSIBLE IN THIS AREA. && .HYDROLOGY... HAVE ISSUED A FLASH FLOOD WATCH FOR SW COUNTIES THRU THIS EVENING...AS ISOLATED STORMS HAVE ALREADY DROPPED 2-3 INCHES OF RAIN IN ONE HOUR EARLIER. THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE WITH STORMS CONTINUING TO DEVELOP ALONG A DEFORMATION ZONE ON THE FAR EASTERN SIDE OF THE REMNANTS OF DENNIS ACROSS WESTERN PA. FLASH FLOODING CONCERNS WILL CONTINUE INTO THUR AND FRI...BUT SPECIFIC AREAS TOO DIFFICULT TO PINPOINT AT THIS TIME. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ024-033-034 UNTIL 11 PM WEDNESDAY. && SYNOPSIS...JPV SHORT TERM...JPV LONG TERM...JPV AVIATION...GRUMM HYDROLOGY...JPV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT WED JUL 13 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-140834- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 336 PM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...REST OF TODAY AND TONIGHT: SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THE STORMS WILL BE SLOW MOVING AND HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS THE LAUREL HIGHLANDS WHERE A FLASH FLOOD WATCH HAS BEEN POSTED. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER SUNSET. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: A VERY HUMID AIRMASS WILL PERSIST ACROSS CENTRAL PENNSYLVANIA THROUGH EARLY NEXT WEEK. THERE IS THE THREAT FOR AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS TO PRODUCE LOCALIZED FLASH FLOODING THURSDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 PM EDT WED JUL 13 2005 PAZ033-034-132130- BEDFORD-SOMERSET- 323 PM EDT WED JUL 13 2005 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN SOMERSET AND BEDFORD COUNTIES THROUGH 500 PM... A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE NORTHWARD FROM THE MARYLAND PANHANDLE THIS AFTERNOON... AFFECTING SOUTHERN BEDFORD AND SOMERSET COUNTIES AROUND 330 PM AND CENTRAL SECTIONS BY AROUND 415 PM. THESE HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS FOR THE REST OF THIS AFTERNOON AND INTO THIS EVENING. FORECASTER: DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 PM EDT WED JUL 13 2005 PAZ033-034-132130- BEDFORD-SOMERSET- 329 PM EDT WED JUL 13 2005 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN SOMERSET AND BEDFORD COUNTIES THROUGH 500 PM... A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE NORTHWARD FROM THE MARYLAND PANHANDLE THIS AFTERNOON... AFFECTING SOUTHERN BEDFORD AND SOMERSET COUNTIES AROUND 330 PM AND CENTRAL SECTIONS BY AROUND 415 PM. THESE HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. AREAS FROM SALISBURY EASTWARD THROUGH CALLIMON... WELLERSBURG...HYNDMAN AND LAKE GORDON WILL BE PARTICULARLY SUSCEPTIBLE TO HEAVY RAINFALL FROM THIS AREA OF THUNDERSTORMS. ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS FOR THE REST OF THIS AFTERNOON AND INTO THIS EVENING. FORECASTER: DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 441 PM EDT WED JUL 13 2005 PAZ058-132145- SCHUYLKILL- 441 PM EDT WED JUL 13 2005 ...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF HAZLETON...MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SHEPPTON AROUND 505 PM...MAHANOY CITY AROUND 520 PM...NUREMBURG AROUND 525 PM...RINGTOWN...SHENANDOAH AND GILBERTON AROUND 540 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ISOLATED WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:GAD
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 3 NW ACOSTA 40.13N 79.08W
07/13/2005 0.75 INCH SOMERSET PA TRAINED SPOTTER
3 TO 4 MINUTES IN DURATION
0440 PM TSTM WND DMG BENTON 41.19N 76.39W
07/13/2005 COLUMBIA PA EMERGENCY MNGR
TREES AND WIRES DOWN
&&
RXR/MESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 PM EDT WED JUL 13 2005 PAZ041-046-051-053-132145- COLUMBIA-MONTOUR-NORTHERN LYCOMING-SOUTHERN LYCOMING- 446 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL AFFECT MONTOUR...COLUMBIA AND LYCOMING COUNTIES... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF MONTOURSVILLE TO 15 MILES NORTH OF BLOOMSBURG...MOVING SOUTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LAIRDSVILLE AROUND 515 PM... PICTURE ROCKS AROUND 520 PM...MILLVILLE AROUND 535 PM...HUGHESVILLE AROUND 540 PM...LOYALSOCKVILLE AND JERSEYTOWN AROUND 545 PM. VERY HEAVY RAIN WILL FALL...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: GAD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 449 PM EDT WED JUL 13 2005 PAZ034-132145- BEDFORD- 449 PM EDT WED JUL 13 2005 ...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT BEDFORD COUNTY THROUGH 545 PM... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CLEARVILLE AROUND 510 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING WITH THIS STORM. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: JPV
The State College radar (KCCX), 135 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down several trees in Scott Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464671.